Alert archive / South Carolina / Heat Advisories in 2007

Heat Advisory 4, NWS Columbia, SC

August 8, 2007Fairfield County, McCormick County, Newberry County, South Carolina; Lincoln County, Georgia

NWS Columbia, SC issued this heat advisory at Aug 8, 2007, 3:17 PM EDT for Fairfield County, McCormick County, Newberry County, South Carolina; Lincoln County, Georgia. It took effect at Aug 9, 2007, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 3:17 PM EDT (19:17 UTC)
In effect from
Aug 9, 2007, 11:00 AM EDT
Expired
Aug 9, 2007, 7:00 PM EDT
In force
8 hr
Issued by
NWS Columbia, SC

Counties Lincoln County, GA, Fairfield County, SC, McCormick County, SC, Newberry County, SC

The radar

The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2384 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Aug 8, 3:11 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 8, 3:11 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT WED AUG 8 2007

.SYNOPSIS...
TEMPERATURES AT OR NEAR RECORD HIGHS TODAY THROUGH FRIDAY. A MID
AND UPPER LEVEL RIDGE OVER THE SOUTHEASTERN STATES WILL SLOWLY
MOVE WEST THURSDAY THROUGH SATURDAY. AN UPPER TROUGH WILL DEVELOP
OVER THE EAST COAST FOR THE WEEKEND. A COOL FRONT IS EXPECTED TO
CROSS THE REGION THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAYS RECORD HIGH FOR CAE HAS BEEN SURPASSED. UPPER LEVEL RIDGE
WILL HOLD OVER THE REGION OVERNIGHT. WARM TEMPERATURES ALOFT WILL LIMIT
CONVECTION. ISOLATED SHOWERS/TSTMS POSSIBLE THIS AFTERNOON INTO
THE EVENING. WILL SEE ANOTHER NIGHT OF VERY WARM TEMPERATURES IN
THE MID 70S TO NEAR 80S.

RECORD HIGHS TODAY ARE: CAE: 102
                        AGS: 102

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AT OR NEAR RECORD HIGHS ALONG WITH DANGEROUS HEAT WILL CONTINUE.
MODELS SHOW THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WESTWARD. BROAD
SURFACE TROUGH LINGERS OVER THE CAROLINAS. MID LEVEL CAP WILL
LIMIT CONVECTION. WILL KEEP ISOLATED AFTERNOON THUNDERSTORMS
THURSDAY AND FRIDAY. HEAT INDEX VALUES 100-115 FOR MUCH OF THE
MIDLANDS AND 105-110 FOR THE EXTREME NORTHERN AND WESTERN PORTION
OF THE FORECAST AREA. WILL ISSUE ANOTHER EXCESSIVE HEAT WARNING
FOR MOST OF THE AREA THURSDAY AFTERNOON. ALTHOUGH EXPECT HEAT
INDEX ABOUT THE SAME FOR FRIDAY...WILL HOLD OFF ISSUANCE OF ANY
HEAT ADVISORY/WARNING PRODUCTS. HIGHS IN THE 100 TO 105 RANGE AND
LOW IN THE MID 70S TO AROUND 80.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MID AND UPPER LEVEL RIDGE WEST OF THE MS RIVER VALLEY WITH TROUGH
ALONG THE EAST COAST. MEDIUM RANGE MODELS STILL TRYING TO PUSH A
FRONTAL BOUNDARY SOUTH ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY
NIGHT. STILL LOOKS LIKE TEMPS WILL RETURN TO NORMAL FOR THE
PERIOD. HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID 70S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE. MVFR VSBYS IN FOG/HAZE DURING THE LATE NIGHT AND
MORNING HOURS...POSSIBLE IFR VSBYS IN FOG PRONE AGS/OGB AROUND
SUNRISE. OTHERWISE...VFR EXPECTED...WITH SCT DIURNAL CU AND
ISOLATED AFTERNOON SHOWERS OR A POSSIBLE THUNDERSTORM THROUGH
SATURDAY.

AVIATION OUTLOOK
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED.

&&

.CLIMATE...
RECORD HIGHS ARE: 08/09 THU    08/10 FRI      08/11 SAT
             CAE: 100/1951     103/1900       101/1977
             AGS: 102/1878     100/1987       102/1956

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR SCZ016-
     022-025>031-035>038-041.
     EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
     SCZ016-022-025>031-035>038-041.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-018-020-
     021.
     HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR SCZ015-018-
     020-021.
GA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     GAZ063>065-077.
     EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
     GAZ063>065-077.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040.
     HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR GAZ040.

&&

SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...2
CLIMATE...10
Hazardous weather outlook, Aug 8, 5:02 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
502 AM EDT WED AUG 8 2007

GAZ063>065-077-SCZ016-022-025>031-035>038-041-090915-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
502 AM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

EXPECT AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 110 TO
114.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT WEATHER WILL CONTINUE AT LEAST THROUGH FRIDAY...WITH AFTERNOON
AND EARLY EVENING HEAT INDEX VALUES OF 105 TO 110. HEAT ADVISORIES
OR EXCESSIVE HEAT WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ040-SCZ015-018-020-021-090915-
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-
502 AM EDT WED AUG 8 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXPECT AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 105 TO 110.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT WEATHER WILL CONTINUE AT LEAST THROUGH FRIDAY...WITH
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES 105 TO 110. HEAT
ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:17 PM EDTExcessive Heat WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 7 more28 hr
Aug 8, 7:37 PM EDTAir Stagnation AdvisoryCAEAiken, Barnwell, Edgefield, McCormick25 hr

Nearby

Heat Advisories in South Carolina, 2007Heat Advisories in Georgia, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.